# SDR CA150817021

- Difficulty date: August 16, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Pilats PC1247E
- Aircraft time: 4,944 hours
- Engine: Pwa PT6A67
- Propeller: Hartzl HCE4A3D
- System (JASC): 7600 · Engine Controls
- Part: Pin
- Part number: 3011094
- Condition: Scored
- Location: Outside Diameter
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE AIRCRAFT LANDED AND THE PILOTS TAXIED TO AMO SHOP FOR AN ANNUAL INSPECTION NO REPORTED ISSUES. OAT WAS +32 C THE MAINT CREW IMMEDIATELY BEGAN TO PERFORM THE PRE ANNUAL INSPECTION RUNS FOR SCHEDULED MAINTENANCE.  REVERSE POWER WAS CHECKED FIRST, THEN POWER LEVER WAS SLOWLY ADVANCED FOR A POWER RUN. AT ABOUT 80% NG THE PCL WOULD NOT ADVANCE ANY FURTHER. THE AME TRIED TO REDUCE POWER, THE PCL WOULD NOT RESPOND- AFTER SEVERAL MINUTES OF A ATTEMPTED PCL REDUCTION HE WAS ABLE TO REDUCE THE POWER TO IDLE WITH FORCE AND SHUT DOWN. THE AME INVESTIGATED BY DISCONNECTING THE PCL CABLE AND THE PROP LEVER HOWEVER THE CAM CONTROL ASSY AND POWER LEVER REMAINED SEIZED. THE LEAVER ON THE ENGINE REMAINED SEIZED OVERNIGHT HOWEVER IT WAS FREELY MOVING THE NEXT DAY. TO INVESTIGATE FURTHER THE ENGINE POWER CONTROL CAM ASSY WAS REMOVED FROM THE ENGINE AND PLACED IT IN A VICE ON THE BENCH. Ï¿½ THE LEVER MOVED FREELY AT THAT TIME.  HEAT WAS ADDED WITH A HEAT GUN AND THE LINKAGE SEIZED UP AGAIN WHEN HOT TO THE TOUCH BUT WITH PARTIAL MOVEMENT IN THE MID POSITION.  FREEZE SPRAY WAS APPLIED ON THE LINKAGE AND THE LINKAGE THEN SEIZED UP COMPLETELY FOLLOWED BY FULL MOVEMENT AGAIN (BUT WITH FORCE) FURTHER COOLING WITH FREEZE SPRAY WAS APPLIED AND THE LINKAGE WAS FREE TO MOVE EASILY WITH ONE FINGER. A NEW SHAFT PN 3011094 AND BRACKET PN 3109385-01 IS ON ORDER TO REPLACE. THE SHAFT WAS REMOVED AND SOME SCORING (DUE TO THE FORCED INTERFERENCE) WAS NOTED IN THE OD OF THE SHAFT IN BORE AREA OF THE BRACKET. IT IS BELIEVED THAT THIS CONDITION MAY BE A RESULT OF DIFFERENT THERMAL EXPANSION RATES OF THE PIN AND BRACKET WHICH CAUSED THE PIN SHAFT TO SEIZE ONTO THE BRACKET BORES.
